Depersonalization Support Forum banner
41 - 54 of 54 Posts
G

·
I just started Lamotrigine 2 weeks ago at 50 mg once per day.

My dose was just upped to 50 mg twice per day (100 mg total).

I think it makes me feel more "spaced out" after taking it in the morning. But than the spaciness fades away as evening approaches. I haven't had any other side effects or therapeutic effects that I am aware of yet. I'm also taking 5 mg of Olanzapine per day.
 

· Banned
Joined
·
1,101 Posts
There is Topimarate, but does it make sence also to try this?
Look at the following:

http://www.ncbi.nlm.nih.gov/pubmed/21742442

This hypothesis predicts that there might be persons with DPD who do not respond to Lamotrigine, but do so to AMPA-antagonists. He suggests a trial with the AMPA-antagonist NBQX, but this seems to be an experimental drug that is not approved for anything.

Regardings Topiramate in many publications it is assumed to be an antagonist of Kainat- and AMPA-receptors (both are glutamate receptors). I don't know if this was proved. I've also read that it worked in animals trials against the effects of NMDA-antagonists which might speak for a possible anti-depersonalisative effect. To my knowledge there is only one human trial, which unfortunately only tested reaction time (http://www.ncbi.nlm.nih.gov/pubmed/15450676).

But if it really blocked AMPA-receptors Topiramte might be worth a try, but it's not known which dose is required to work against depersonalization, if it works at all. If you try it you should also prepare yourself to some unpleasent side-effects, especially in a high dosage, because Topiramte is a very dirty drug with lots of side-effects,
 

· Registered
Joined
·
290 Posts
But if it really blocked AMPA-receptors Topiramte might be worth a try
I'm in. Will see my psychiater on Thursday.

My first "plan" is to combine lamotrigine with escitaprolam, as discussed in

http://www.dpselfhelp.com/forum/index.php?/topic/53497-lamotrigine/

http://www.dpselfhelp.com/forum/index.php?/topic/53798-lamotrigine-lexapro/

https://bmcpsychology.biomedcentral.com/articles/10.1186/2050-7283-1-20 which I haven't studied yet

Elliott first mentions escitaprolam and later on citaprolam, a bit confusing.

As the london mix is mentioning an ssri (for example escitaprolam or citaprolam) + lamotrigine + klonopin (which I'll NEVER use again)

If this doesn't work, topimarate is een option. Hoping to switch to this while on lamotrigine, or combining it for a short while as mentioned in fora

Curious if upping lamotrigine to 1000 mg/d this week makes any difference whatsoever, probably not.

Will keep you guys updated.
 
G

·
Lamotrigine made me feel worse. More spacey.

I only took it for one month though. I got up to 100 mg.

Maybe I didn't try it out long enough?
 

· Banned
Joined
·
1,101 Posts
Maybe I didn't try it out long enough?
Difficult to say. It's recommended by the DPRU to reach 400 mg/day or even more.

For me Lamotrigine does absolutey nothing. I am at 500 mg/day. But no positive or negative effects. It's like a placebo.
 

· Registered
Joined
·
290 Posts
Since 10 days ago, I'm no longer on lamotrigine.

Again disappointing that it didn't bring positive results regarding dp, dr...

Now it's extreme tiredness during the day, a result of the body readjusing itself.

My tapering schedule was very fast, eventually dropping from 2x200mg/d, to 200mg/d, to zero in 3 weeks time.
 

· Banned
Joined
·
1,101 Posts
I will try the combination with Fluoxetin for some time. If this does not work, then I am done with Lamotrigine.
 

· Banned
Joined
·
1,101 Posts
Im gonna start with Lamotrigine therapy next week does anyone have an idea of how long I will have to wait to probably see improvements and if I dont when would be an ideal time to safely say its not working?
We don't really know. The maximum recommended dosage is 400 to 600 mg/day, depending on how far you want to go. If you don't notice an effect while being on that dosage for a few weeks then lamotrigine failed to help you.
 

· Registered
Joined
·
90 Posts
I was treated with 250 mg of Lamotrigine alone during 2012-2013. My symptoms improved significantly, although I was still very much depersonalized. As an adverse reaction, my sleep quickly deteriorated: I woke repeatedly during the night, woke during my sleep and was active unconsciously, woke while unsure whether I am in reality or in a dream, woke in a state where I was aware I was not asleep but unable to move, and experienced vivid dreams from which I woke with immense anxiety. I discontinued treatment due to said adverse reaction, which was then alleviated somewhat but did not fully subside to this day. An appointment with a neurologist specializing in sleep disorders has been set to November.
 

· Banned
Joined
·
1,101 Posts
micropsia and teleopsia; erectile dysfunction; libido loss; itchy scalp; hair loss; emotional blunting; memory loss; dyslexia; tremors; semi-blank mind and nearly every symptom imaginable that has a connection to low dopamine.. hope I didnt trigger an underlying Parkinsons disease...
Things like that are the risk you accept whenever you try a psychiatric drug treatment. There is always a bit of russian roulette involved in it. Stilll such a reaction to Lamotrigine is rare. In fact it seems to be one of the more tolerable anticonvulsives. Thus I doubt you can really infer such a dopamine theory. Problems like the ones you experienced would have to be much more common in order for it to hold. But who knows, maybe in your special it messed you up just the way you described.

The effect of Lamotrigine on me was the opposite to yours: It did not have any effects, even not on 600 mg/day. Just like a placebo.
 

· Registered
Joined
·
3 Posts
I have been taking lamotrigene for a week now. I'm only at 50mg as of now. I have bipolar, severe derealization and depersonalization from PTSD. I can tell that things (physical things) are becoming more real. Items are slowly more 3D rather than 2D. My brain has removed the part of reality that allows me to feel a part of life as a coping mechanism for my safety. Whatever this drug is doing I am grateful for it because I believe before this my life was a nightmare. Not being able to connect that reality is physically real. I can feel it quieting my intrusive ruminating thoughts which is amazing. In the shower the other day I heard, for the first time, quiet except for the water running and I broke down crying because I never realized how truly loud my thoughts were. I still have a ways to go but I do also feel it evening out my moods. I'm not as angry and easily triggered.
 
41 - 54 of 54 Posts
Top